EconPapers    
Economics at your fingertips  
 

A closed-form solution for options with ambiguity about stochastic volatility

Gonçalo Faria and Joao Correia-da-Silva

Review of Derivatives Research, 2014, vol. 17, issue 2, 125-159

Abstract: We derive a closed-form solution for the price of a European call option in the presence of ambiguity about the stochastic process that determines the variance of the underlying asset’s return. The option pricing formula of Heston (Rev Financ Stud 6(2):327–343, 1993 ) is a particular case of ours, corresponding to the case in which there is no ambiguity (uncertainty is exclusively risk). In the presence of ambiguity, the variance uncertainty price becomes either a convex or a concave function of the instantaneous variance, depending on whether the variance ambiguity price is negative or positive. We find that if the variance ambiguity price is positive, the option price is decreasing in the level of ambiguity (across all moneyness levels). The opposite happens if the variance ambiguity price is negative. This option pricing model can be used to address various empirical research topics in the future. Copyright Springer Science+Business Media New York 2014

Keywords: Option pricing; Stochastic volatility; Ambiguity; C61; D81; G13 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (16)

Downloads: (external link)
http://hdl.handle.net/10.1007/s11147-014-9097-9 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A Closed-Form Solution for Options with Ambiguity about Stochastic Volatility (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:revdev:v:17:y:2014:i:2:p:125-159

Ordering information: This journal article can be ordered from
http://www.springer. ... 29/journal/11147/PS2

DOI: 10.1007/s11147-014-9097-9

Access Statistics for this article

Review of Derivatives Research is currently edited by Gurdip Bakshi and Dilip Madan

More articles in Review of Derivatives Research from Springer
Bibliographic data for series maintained by Sonal Shukla (sonal.shukla@springer.com) and Springer Nature Abstracting and Indexing (indexing@springernature.com).

 
Page updated 2025-03-22
Handle: RePEc:kap:revdev:v:17:y:2014:i:2:p:125-159